Chronic Low Dose Prostaglandin and Neonatal Heart Block
Long-term prostaglandin use is commonly associated with side effects such as cortical proliferation of the bones, hypertrophic pyloric stenosis, and soft tissue swelling of the extremities. We report a neonate with critical coarctation of the aorta, who developed second and third degree atrioventricular blocks associated with prolonged prostaglandin E1 (PGE1) infusion. Interestingly, these conduction blocks only occurred at low PGE1 dose. The rhythm disturbances resolved promptly with the discontinuation of PGE1 following surgical repair.
KeywordsHeart Block Prostaglandin PGE1
Compliance with Ethical Standards
Conflict of interest
All the authors declare that they have no conflict of interest.
This article does not contain any studies with human participants or animals performed by any of the authors.
Informed consent was obtained from all individual participants included in the study.
- 5.https://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?setid=dea460fa-d05e-4191-8461-f185a711ad89. Accessed 31 March 2017